Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 87, NWS Quad Cities, IA

September 7, 2012Mercer County, Rock Island County, Illinois; Louisa County, Muscatine County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2012, 5:20 AM CDT for Mercer County, Rock Island County, Illinois; Louisa County, Muscatine County, Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 5:20 AM CDT (10:20 UTC)
Expired
Sep 7, 2012, 6:00 AM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 5:20 AM CDTHAIL 0.252 N New Windsor, ILFELL FOR ABOUT 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-633 J/kg
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS53 KDVN 071020
SVRDVN
IAC115-139-ILC131-161-071100-
/O.NEW.KDVN.SV.W.0087.120907T1020Z-120907T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 AM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  NORTHERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  EAST CENTRAL LOUISA COUNTY IN SOUTHEAST IOWA...

* UNTIL 600 AM CDT.

* AT 518 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY NEAR FRUITLAND...OR 8 MILES SOUTH
  OF MUSCATINE...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELIZA...MANNON...MILLERSBURG...HAMLET...REYNOLDS...TAYLOR RIDGE...
  SHALE CITY...MATHERVILLE...BODEN...CABLE AND SHERRARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4140 9044 4121 9044 4123 9116 4136 9116
TIME...MOT...LOC 1020Z 266DEG 39KT 4130 9106
WIND...HAIL <58MPH 1.00IN

$$

08
3 follow-up statements
465 
WWUS53 KDVN 071036
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
536 AM CDT FRI SEP 7 2012

IAC115-139-071045-
/O.CAN.KDVN.SV.W.0087.000000T0000Z-120907T1100Z/
MUSCATINE IA-LOUISA IA-
536 AM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOUISA AND SOUTH
CENTRAL MUSCATINE COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...BRIEF HEAVY DOWNPOURS AND SMALL HAIL WILL BE POSSIBLE FROM 
OTHER STORMS ACROSS LOUISA AND MUSCATINE COUNTIES.

LAT...LON 4140 9044 4121 9044 4127 9107 4135 9106
TIME...MOT...LOC 1035Z 265DEG 29KT 4131 9090

$$

ILC131-161-071100-
/O.CON.KDVN.SV.W.0087.000000T0000Z-120907T1100Z/
MERCER IL-ROCK ISLAND IL-
536 AM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHWESTERN ROCK ISLAND AND NORTHERN MERCER COUNTIES...

AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR ELIZA...OR 10 MILES
SOUTHEAST OF MUSCATINE...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUFFALO
PRAIRIE...MARSTON...ALEDO MERCER COUNTY AIRPORT...GINGLE CORNERS...
HAMLET...REYNOLDS...SWEDONA...SHERRARD...PREEMPTION...OLD
GILCHRIST...MATHERVILLE...GRIFFIN...CABLE AND BODEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4140 9044 4121 9044 4127 9107 4135 9106
TIME...MOT...LOC 1035Z 265DEG 29KT 4131 9090
WIND...HAIL <58MPH 1.00IN

$$

08
766 
WWUS53 KDVN 071050
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 AM CDT FRI SEP 7 2012

ILC131-161-071100-
/O.CON.KDVN.SV.W.0087.000000T0000Z-120907T1100Z/
MERCER IL-ROCK ISLAND IL-
550 AM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHWESTERN ROCK ISLAND AND NORTHERN MERCER COUNTIES...

AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR MARSTON...OR 8 MILES
NORTH OF ALEDO...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REYNOLDS...OLD GILCHRIST...SWEDONA...SHERRARD...PREEMPTION...
MATHERVILLE...GRIFFIN...CABLE AND BODEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4140 9044 4121 9044 4127 9107 4135 9106
TIME...MOT...LOC 1050Z 265DEG 29KT 4132 9074
WIND...HAIL <58MPH 1.00IN

$$

08
294 
WWUS53 KDVN 071058
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 AM CDT FRI SEP 7 2012

ILC131-161-071108-
/O.EXP.KDVN.SV.W.0087.000000T0000Z-120907T1100Z/
MERCER IL-ROCK ISLAND IL-
558 AM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND AND
NORTHERN MERCER COUNTIES WILL EXPIRE AT 600 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 4140 9044 4121 9044 4127 9107 4135 9106
TIME...MOT...LOC 1058Z 265DEG 29KT 4133 9065

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:07 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 7, 4:07 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 AM CDT FRI SEP 7 2012

.SYNOPSIS...
MCS ONGOING OVER THE FORECAST AREA THIS MORNING ON THE NOSE OF A
RELATIVELY WEAK LOW LEVEL JET OF 25 TO PERHAPS 30KTS.  HAPPENING ON
THE NORTH SIDE OF A WARM FRONT DRAPED FROM A SURFACE LOW NEAR
KOMA...DRAPED EAST ACROSS THE SOUTHERN BORDER OF IOWA...EAST INTO
CENTRAL ILLINOIS AND INDIANA.  INSTABILITY PARAMETERS ARE
MARGINAL...WITH MOST UNSTABLE CAPE VALUES OF AROUND 1000 J/KG AND
BULK SHEAR ONLY AROUND 20-30KTS.  THUS...WE ARE GETTING SOME PULSY
HAIL STORMS WHICH ARE RELATIVELY ISOLATED IN NATURE...BUT ENOUGH TO
HAVE AT LEAST ONE GOING AT ANY ONE TIME.  WE ARE BEGINNING TO SEE
MORE OUTFLOW SIGNATURES...WHICH MAY SIGNAL A SHIFT TOWARDS MORE WIND
EVENTS WITH THE STORMS.    ..LE..

&&

.SHORT TERM...TODAY AND TONIGHT...
MAIN FOCUS TODAY AND TONIGHT WILL BE ON THE CONVECTIVE POTENTIAL AS
THE MAIN SURFACE LOW CROSSES FROM ITS CURRENT POSITION ACROSS
SOUTHERN IOWA AND CONTINUING OFF TO THE EAST DURING THE DAY TODAY.
THE CURRENT MCS WILL CONTINUE TO MOVE ACROSS THE AREA FOR A FEW MORE
HOURS YET...AND IT SHOULD STILL BE AFFECTING AT LEAST THE EASTERN
TWO THIRDS OF THE FORECAST AREA AT 12Z.  ISOLATED SEVERE THREAT TO
CONTINUE...AND WE WILL BE WATCHING TO SEE IF IT SHIFTS MORE TOWARDS
AND OUTFLOW DOMINATED...WIND THREAT INSTEAD OF JUST THE HAIL WE ARE
GETTING NOW.  ONCE THIS MCS MOVES THROUGH...I EXPECT THAT WE WILL
BEGIN TO REHEAT AND DESTABILIZE THE ATMOSPHERE AHEAD OF THE ACTUAL
COLD FRONT...ACCOMPANYING THE SURFACE LOW. THIS FRONT IS CURRENTLY
PROGGED TO MOVE THROUGH THE AREA AROUND MID DAY...AND WE SHOULD GET
ADDITIONAL STORM DEVELOPMENT ALONG IT.  SOME STRATIFORM RAIN OR RAIN
SHOWERS SHOULD ALSO FORM BEHIND THE FRONT DURING THE DAY.  HIGH
TEMPS TODAY TO ONLY RANGE FROM AROUND 70 NORTH TO THE UPPER 70S
SOUTH WITH A MAINLY CLOUDY DAY WITH THE SHOWERS AND THUNDERSTORMS.

TONIGHT THE SHOWERS AND THUNDERSTORMS SHOULD STILL BE ONGOING OVER
THE FAR SOUTHEAST COUNTIES AROUND 00Z. HOWEVER...EXPECT THESE TO
QUICKLY EXIT OFF TO THE SOUTHEAST AND HAVE ONLY PUT IN SOME EVENING
POPS...WHICH MAY ONLY BE NEEDED UP UNTIL 03Z.  MIN TEMPS TONIGHT TO
FALL INTO THE 40S AND LOW 50S.  NORTHWEST FLOW BEHIND THE FRONT AND
CLEARING SKIES WILL BE NECESSARY FOR THOSE 40S...SO IF THE CLOUD
COVER HANGS ON LONGER WE WILL NEED TO RAISE THE MIN TEMPS FOR
TONIGHT.    ..LE..

.LONG TERM...SATURDAY THROUGH THURSDAY...
SATURDAY NIGHT THERE IS AN INTERESTING LITTLE SHORTWAVE DUE TO DROP
THROUGH THE NORTHWEST FLOW THAT WILL BE LEFT BEHIND THE LONGWAVE
TROUGH CURRENTLY MOVING THROUGH THE AREA.  SOME MODELS ARE BRINGING
THIS SHORTWAVE CLOSE ENOUGH...AND WITH ENOUGH MOISTURE TO PRODUCE
SOME EVENING SHOWERS AND THUNDERSTORMS.  HOWEVER...MOST MODELS ARE
NOT AND HAVE GONE MORE WITH THE DRIER CONSENSUS FOR NOW. ALSO...THE
TIMING OF THE WAVE THROUGH THE AREA IS ALSO NOT A SUPPORTIVE OF
CONVECTION.

SUNDAY THROUGH TUESDAY TO BE DRY AND RELATIVELY QUIET AS THE UPPER
LEVEL RIDGE BUILDS ACROSS THE AREA.  TEMPERATURES TO GRADUALLY WARM
THROUGH THE PERIOD.  HIGHS BY TUESDAY TO BE BACK INTO THE LOW TO MID
80S.  WEDNESDAY A COLD FRONT IS DUE TO DROP THROUGH THE AREA...BUT
IS SHOWING SIGNS IN THE MODELS OF BEING MOISTURE STARVED.  THERE IS
ENOUGH MOISTURE TO BE WORTH PUTTING IN SOME CHANCE POPS FOR
WEDNESDAY NIGHT AND THURSDAY WITH THE FRONT HANGING UP OVER THE AREA
AND AN UPPER LEVEL SHORTWAVE COMING ACROSS THE REGION TO INTERACT
WITH THE BOUNDARY.   ..LE..

&&

.AVIATION... /ISSUED 1153 PM CDT THU SEP 6 2012/

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD/DEVELOP ACROSS
THE TAF SITES OVERNIGHT INTO EARLY FRIDAY WITH PERIODS OF
MVFR TO LOCALLY IFR VSBYS WITH THE HEAVIER PCPN. THERE COULD BE
A BREAK IN THE PCPN OR AT LEAST A DECREASE IN COVERAGE FOR A WHILE
FRIDAY MORNING BEFORE ANOTHER ROUND OF PCPN SPREADS BACK ACROSS
MUCH OF THE AREA IN ASSOCIATION WITH UPPER JET AND SHARPENING
UPPER TROUGH AXIS. THIS MAY BE MOD/HVY RAIN WITH EMBEDDED STORMS
WITH MVFR TO IFR CONDITIONS. PCPN SHOULD TAPER OFF FROM NORTHWEST
TO SOUTHEAST BY MID AFTERNOON THROUGH EARLY EVENING... FOLLOWED
BY GRADUAL DECREASE IN CLOUDS AS DRIER AIR MOVES IN. WINDS INTO
FRIDAY MORNING WILL BE FROM THE E/SE AT 4-10 KTS.... THEN SHOULD
SHIFT TO N AND NW BY LATE MORNING AND AFTERNOON AS SFC LOW PASSES
TO THE SOUTH. THE NORTHWEST WINDS COULD GUST 15-20 KTS DURING THE
AFTERNOON ESPECIALLY AT KCID AND KDBQ.

MCCLURE

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Sep 7, 4:55 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 AM CDT FRI SEP 7 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
455 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
THIS MORNING. A RISK OF ISOLATED SEVERE STORMS WITH LARGE HAIL WILL
CONTINUE EARLY THIS MORNING. LOCALLY DAMAGING WIND GUSTS ARE ALSO
POSSIBLE. HEAVY RAIN IS LIKELY IN THE STRONGER STORMS AND SOME
LOCATIONS WILL RECEIVE RAINFALL AMOUNTS OF ONE TO TWO INCHES.

SHOWERS WITH SOME THUNDERSTORMS WILL CONTINUE FOR THE REST OF THE
DAY TODAY. ADDITIONAL SEVERE WEATHER IS NOT ANTICIPATED. RAINFALL
AMOUNTS OF AROUND A QUARTER INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.
IT IS TOO SOON TO DETERMINE THE THREAT FOR SEVERE WEATHER WITH
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS MORNING. REPORTS OF
RAINFALL AMOUNTS OF MORE THAN AN INCH WILL BE APPRECIATED TODAY.

In the hours before

Local storm report, Sep 7, 3:57 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     HAIL             MILLERSBURG             41.57N 92.16W
09/07/2012  E1.50 INCH       IOWA               IA   LAW ENFORCEMENT

&&

TEO
Local storm report, Sep 7, 4:21 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     HAIL             WNW PARNELL             41.58N 92.01W
09/07/2012  E1.00 INCH       IOWA               IA   TRAINED SPOTTER

            FROM 1/2 TO 1 INCH HAIL, RAINFALL TOTAL SO FAR IS 0.50
            INCHES

&&

TEO
Local storm report, Sep 7, 4:22 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
09/07/2012  M1.55 INCH       BENTON             IA   TRAINED SPOTTER

            RAIN STARTED AROUND 2AM.

&&

TEO
Special weather statement, Sep 7, 4:22 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 AM CDT FRI SEP 7 2012

IAZ068-078-089-ILZ009-015>017-024>026-071045-
SCOTT IA-LOUISA IA-DES MOINES IA-HENRY IL-MERCER IL-ROCK ISLAND IL-
WARREN IL-WHITESIDE IL-BUREAU IL-HENDERSON IL-
422 AM CDT FRI SEP 7 2012

...LINE OF STRONG THUNDERSTORMS...

AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF THUNDERSTORMS FROM JUST EAST OF THE QUAD CITIES TO JUST
NORTH OF BURLINGTON. THESE STORMS WERE MOVING EAST AT 35 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND SMALL
HAIL.

A FEW LOCATIONS IN THE PATH OF THESE STORMS ARE GENESEO...NEW
WINDSOR...AND LITTLE YORK.

&&

LAT...LON 4123 8986 4114 8987 4115 9043 4094 9044
      4088 9098 4113 9103 4163 9040 4161 8975
      4123 8976

08
Local storm report, Sep 7, 4:37 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 AM     HAIL             1 WSW KALONA            41.48N 91.71W
09/07/2012  E0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

            HAIL JUST STOPPED

&&

TEO
Local storm report, Sep 7, 5:14 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 AM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
09/07/2012  M2.00 INCH       BENTON             IA   TRAINED SPOTTER

            STORM TOTAL SINCE 2AM.

&&

TEO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:17 AM CDTSevere Thunderstorm WarningDVNMercer13 min
Sep 7, 4:22 AM CDTSpecial Weather StatementDVNHenry, Mercer, Rock Island83 min
Sep 7, 4:29 AM CDTSevere Thunderstorm WarningDVNHenderson, Warren31 min
Sep 7, 1:06 AM CDTSpecial Weather StatementDVNJohnson54 min
Sep 7, 1:51 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Muscatine39 min
Sep 7, 2:35 AM CDTSpecial Weather StatementDVNCedar, Johnson, Scott85 min
Sep 7, 2:47 AM CDTSpecial Weather StatementDVNBenton, Iowa88 min
Sep 7, 2:54 AM CDTSpecial Weather StatementDVNLouisa81 min
Sep 7, 3:56 AM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington34 min
Sep 7, 4:13 AM CDTSevere Thunderstorm WarningDVNKeokuk32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.